MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA COLONOVIDEOSCOPE
Model Number CF-Q145I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device in this report has not been returned to omsc for evaluation.The exact cause of the reported event could not be conclusively determined.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled ¿microbiological surveillance of endoscopes and implications for current reprocessing procedures adopted by an italian teaching hospital¿.The literature reported the result of the microbiological test using olympus endoscope and non-olympus endoscope from january 2014 to january 2015.As a result of the microbiological testing, the following microbes were detected.Broncho-faryngo-laryngoscopes: pseudomonas aeruginosa (1 scope), other gram-negative nonfermentant (2 scopes) and staphylococcus aureus (1 scope).Gastro-duodenoscopes: klebsiella pneumoniae (7 scopes), escherichia coli (10 scopes), other enterobatteriaceae (2 scopes), pseudomonas aeruginosa (6 scopes) and other gram-negative nonfermentant (3 scopes).Colonoscopes: klebsiella pneumoniae (5 scopes), escherichia coli (7 scopes), other enterobatteriaceae (3 scopes), pseudomonas aeruginosa (1 scope) and other gram-negative nonfermentant (3 scopes).There was no report of infection associated with this report.Based on the available information, other detailed information such as the number of microbes and the model name were not provided.Therefore, omsc will submit 51 medical device reports (mdr) depending on the number of endoscopes.This report is 43 of 51 reports.
 
Additional Manufacturer Narrative
This is supplemental report to correct sections "d1", "d2" and "d4".Also this supplemental report is being submitted for additional information.Olympus medical systems corp.(omsc) obtained the details of the endoscopes referring in the literature from the author as follows.The following models had positive microbiological test results; enf-xp (1 scopes); bf-pe2 (1 scopes); tjf-140r (5 scopes); gif-xtq160 (1 scopes); gif-q165 (11 scopes); gif-q160z (1 scopes); gif-v2 (1 scopes); gif-xq140 (1 scopes); gif-q145 (2 scopes); tjf-160vr (1 scopes); cf-q145l (5 scopes); cf-q165l (2 scopes); cf-q160zi (2 scopes); pcf-q180ai (1 scopes); cf-q145i (1 scopes); cf-h180al (1 scopes); non-olympus endoscope (14 scopes).This report is 1 of 1 report at cf-q145i.

Brand Name
EVIS EXERA COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10047486
Report Number8010047-2020-02661
Device Sequence Number2743189
Product Code FDF
UDI-Device Identifier04953170305115
UDI-Public04953170305115
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberCF-Q145I
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1